Illinois, 2005Hail in Illinois, August 4, 2005
August 4, 2005 · NWS LOT · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 4, 5:30 PM CST, 40 minutes earlier.
Area forecast discussion, Aug 4, 5:30 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
630 PM CDT THU AUG 4 2005
.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
AS HAS BEEN CASE SO OFTEN THIS WRM SEASON...SHRA/TSRA HAS DVLPD ON
PRE-FRONTAL BNDRY JUST TO E AND S OF MOST OF CHI METRO AREA. AT 20Z
CFDNT CURVING FM RAC TO SWWRD TO QUAD CITIES. SFCDWTS IN LWR TO MID
70S AHD OF CDFNT BUT LTL IN WAY OF LLVL CONVERGENCE OR UPR SUPPORT
WITH ONLY A FEW WK RADAR RETURN DETECTED. FEW MORE ECHOES FM NERN IA
BACK ACROSS NEB INTO NWRN KS FM MAINLY MID LVL CLOUDS ALONG MID/UPR
LVL TROF AXIS. SERN COUNTIES MAY SEE SOME ISOLD/WDLY SCT -SHRA ERLY
EVE TIL FROPA. STG LLVL DRYING BEHIND BNDRY SO DON/T EXPECT ANYTHING
ASSOCIATED WITH SHRT/WV TROF PASSAGE LATER TONIGHT. COOLER...AND
MUCH MORE COMFORTABLE AIRMASS MOVES IN LATE TONIGHT AS FLO BCMS
NWRLY ACROSS UPR MIDWEST AS UPR TROF CONTS TO ROTATE INTO ONT AND
WRN QUEBEC BY FRI MORNING. REFRESHING DWPTS IN MID 40S TO LWR 50S
NOTED UPSTRM ACROSS DKTS...MN AND NRN WI. SFC RDG GRADUALLY PASSING
ACROSS REGION FRI AND SAT KEEPS DRY AIR ACROSS FA WITH WARM DAYS AND
COOL NITES. DWPTS START TO CREEP UP AGAIN SUN ON BACK SIDE OF SFC
RDG BUT STILL ONLY TO MOD LVLS. LOW CHC POPS MON NITE THRU WED WITH
LONGER RANGE MODELS SUGGESTING POTENTIAL FOR SCT CONVECTION AS
SHRTWV MOVS OUT OF CNTRL PLAINS INTO MID MS VALLEY WITH INCRG GULD
MOISTURE SPREADING NWRD INTO REGION.
TRS
&&
.AVIATION DISCUSSION FOR 00Z TAFS...
AT 23Z FRONT PAST CHI TAFS HEADING QUIKLY FOR GYY. SO WINDS GOING
WNW WITH FROPA. WINDS TO GO MORE NNW THRU NIGHT AND THEN NNE
TOMORROW AS WINDS COME DOWN LAKE. JUST SOME SCT CLOUDS. ALL TS S OF
SITES.
AF
&&
.WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Aug 4, 3:00 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT THU AUG 4 2005
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-051100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT THU AUG 4 2005
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-051100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT THU AUG 4 2005
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Hail, Livingston
- When
- August 4, 6:10 PM CST to 6:20 PM CST
- Where
- Livingston County, Cayuga
- Measured
- 1 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 40.933, -88.583
A thunderstorm moved across northeast Livingston County during the evening hours of Thursday, August 4th. The storm produced a swath of hail up to the size of quarters as well as torrential rain. In Broughton Township in northeast Livingston County, 2.6 inches of rain was reported along with visible hail damage to some crops.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475707.